skip to main content

Title: Spontaneous Liver Rupture After Treatment With Drug-Eluting Beads

Spontaneous rupture of hepatocellular carcinoma (HCC) after transcatheter arterial chemoembolization (TACE) is a rare and life-threatening complication. Pathophysiologic mechanisms are not yet fully known; it is suggested that rupture is preceded by reactive tissue edema and intratumerous bleeding, leading to a rapid expansion of tumour mass with risk of extrahepatic bleeding in the case of subcapsular localisation. This case report discusses a sudden, unexpected lethal complication in a 74 year-old male patient treated with TACE using DC Bead loaded with doxorubicin (DEBDOX) in a progressive multifocal HCC.
Authors:
 [1] ; ;  [2] ;  [3] ; ; ;  [1]
  1. University of Wuerzburg, Institute of Radiology (Germany)
  2. University of Wuerzburg, Institute of Pathology (Germany)
  3. University of Wuerzburg, Department of General, Visceral, Vascular, and Pediatric Surgery (Germany)
Publication Date:
OSTI Identifier:
21608624
Resource Type:
Journal Article
Resource Relation:
Journal Name: Cardiovascular and Interventional Radiology; Journal Volume: 35; Journal Issue: 1; Other Information: DOI: 10.1007/s00270-011-0145-7; Copyright (c) 2012 Springer Science+Business Media, LLC and the Cardiovascular and Interventional Radiological Society of Europe (CIRSE); Country of input: International Atomic Energy Agency (IAEA)
Country of Publication:
United States
Language:
English
Subject:
62 RADIOLOGY AND NUCLEAR MEDICINE; DOXORUBICIN; EDEMA; HAZARDS; HEPATOMAS; LIVER; MALES; PATIENTS; RUPTURES ANTIBIOTICS; ANTI-INFECTIVE AGENTS; ANTINEOPLASTIC DRUGS; BODY; CARCINOMAS; DIGESTIVE SYSTEM; DISEASES; DRUGS; FAILURES; GLANDS; NEOPLASMS; ORGANIC COMPOUNDS; ORGANS; PATHOLOGICAL CHANGES; SYMPTOMS